Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Sep 30, 2015, 1:07 PM PDT. It took effect at Oct 1, 2015, 11:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2015, 1:07 PM PDT (20:07 UTC)
- In effect from
- Oct 1, 2015, 11:00 AM PDT
- Expired
- Oct 2, 2015, 3:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
515 WHUS76 KSGX 302007 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 107 PM PDT WED SEP 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY... .A TROUGH OF LOW PRESSURE OVER THE PACIFIC WILL BRING GUSTY NORTHWEST WINDS TO THE SOUTHERN CALIFORNIA OUTER WATERS THURSDAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KT THURSDAY WITH GUSTS TO 25 KT THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THE GUSTY WINDS AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. WIND WAVES BE 4 TO 5 FEET. THE WINDS WILL DIMINISH EARLY FRIDAY MORNING. PZZ775-010500- /O.NEW.KSGX.SC.Y.0009.151001T1800Z-151002T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 107 PM PDT WED SEP 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY. * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * WAVES/SEAS...4 TO 5 FEET WITH A SHORT PERIOD 6 SECOND WIND SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
5 follow-up statements
534 WHUS76 KSGX 010427 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 927 PM PDT WED SEP 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY... .A LOW PRESSURE TROUGH MOVING OVER THE REGION WILL CREATE GUSTY NORTHWESTERLY WINDS OVER THE SOUTHERN CALIFORNIA OUTER WATERS THURSDAY. WIND GUSTS OF 20 TO 25 KT ARE POSSIBLE DURING THE PERIOD. THE GUSTY WINDS AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. WIND WAVES BE 4 TO 5 FEET. WINDS WILL DIMINISH FRIDAY MORNING. PZZ775-011300- /O.CON.KSGX.SC.Y.0009.151001T1800Z-151002T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 927 PM PDT WED SEP 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * WAVES/SEAS...4 TO 6 FEET WITH A SHORT PERIOD 6 SECOND WIND SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
617 WHUS76 KSGX 011233 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 533 AM PDT THU OCT 1 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TODAY TO 3 AM PDT FRIDAY... .A LOW PRESSURE TROUGH MOVING OVER THE REGION WILL CREATE GUSTY NORTHWESTERLY WINDS OVER THE SOUTHERN CALIFORNIA OUTER WATERS THURSDAY. WIND GUSTS OF 20 TO 25 KT ARE POSSIBLE DURING THE PERIOD. THE GUSTY WINDS AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. WIND WAVES WILL BE 4 TO 5 FEET. WINDS WILL DIMINISH BY MID MORNING FRIDAY. PZZ775-012100- /O.CON.KSGX.SC.Y.0009.151001T1800Z-151002T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 533 AM PDT THU OCT 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT FRIDAY... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON THROUGH LATE TONIGHT. * WAVES/SEAS...4 TO 6 FEET WITH A SHORT PERIOD 6 SECOND WIND SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
757 WHUS76 KSGX 012100 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT THU OCT 1 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TODAY TO 3 AM PDT FRIDAY... .NORTHWESTERLY WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT WILL CONTINUE OVER THE OUTER WATERS THROUGH TONIGHT. THE GUSTY WINDS AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. WIND WAVES WILL BE 4 TO 5 FEET. WINDS WILL DIMINISH BY MID MORNING FRIDAY. PZZ775-020500- /O.CON.KSGX.SC.Y.0009.000000T0000Z-151002T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 200 PM PDT THU OCT 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH LATE TONIGHT. * WAVES/SEAS...4 TO 6 FEET WITH A SHORT PERIOD 6 SECOND WIND SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
036 WHUS76 KSGX 020433 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 933 PM PDT THU OCT 1 2015 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 3 AM PDT FRIDAY... .NORTHWESTERLY WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT WILL CONTINUE OVER THE OUTER WATERS THROUGH TONIGHT. THE GUSTY WINDS AND SHORT PERIOD WIND SWELL WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. WIND WAVES WILL BE 4 TO 6 FEET. WINDS WILL DIMINISH BY MID MORNING FRIDAY. PZZ775-021000- /O.CON.KSGX.SC.Y.0009.000000T0000Z-151002T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 933 PM PDT THU OCT 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH LATE TONIGHT. * WAVES/SEAS...4 TO 6 FEET WITH A SHORT PERIOD 6 SECOND WIND SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
771 WHUS76 KSGX 020946 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 246 AM PDT FRI OCT 2 2015 PZZ775-021100- /O.EXP.KSGX.SC.Y.0009.000000T0000Z-151002T1000Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 246 AM PDT FRI OCT 2 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS WILL CONTINUE TO DIMINISH THROUGH MID-MORNING. $$ HARRISON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 9:00 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 30, 9:00 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT WED SEP 30 2015 .SYNOPSIS... FAIR AND WARM WEATHER WILL CONTINUE TODAY. A PASSING LOW PRESSURE TROUGH WILL BRING COOLER WEATHER WITH LOCALLY GUSTY WESTERLY WINDS THURSDAY. THE MARINE LAYER WILL BE DEEPER BY FRIDAY MORNING... WITH MORE SIGNIFICANT DEEPENING LIKELY BY SUNDAY MORNING AS A COLDER LOW PRESSURE CENTER DROPS SOUTH ALONG THE COAST. THE MOIST LAYER MAY BE DEEP ENOUGH FOR A FEW LIGHT SHOWERS ALONG AND WEST OF THE MOUNTAINS SUNDAY INTO MONDAY. OTHERWISE BREEZY AND MUCH COOLER SUNDAY AND MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AREAS OF THICK FOG BLANKETED THE SAN DIEGO METRO AREA EARLY THIS MORNING. FOG AND LOW CLOUDS BROKE SHORTLY AFTER SUNRISE WITH ABUNDANT SUNSHINE NOW ACROSS THE REGION EXCEPT FOR A FEW PATCHES OF THICKER CLOUDS MOVING THROUGH SOUTHERN CALIFORNIA. MUCH THICKER CLOUD SHIELD ACROSS CENTRAL AND NORTHERN CALIFORNIA...BASICALLY NORTH OF POINT CONCEPTION...ASSOCIATED WITH TOMORROW'S TROUGH PASSAGE. TEMPERATURES WILL CONTINUE TO TREND ROUGHLY 10 DEGREES ABOVE NORMAL TODAY WITH HIGH TEMPERATURES SIMILAR TO YESTERDAY...AS UPPER LEVEL PATTERN CHANGES LITTLE AND WEAK ONSHORE GRADIENTS CONTINUE INTACT. ROBUST TROUGH WILL PASS NORTH OF OUR REGION TOMORROW BRINGING A BRIEF COOLDOWN AND GUSTY WINDS THROUGH THE PASSES AND MOUNTAIN SLOPES. ...PREVIOUS DISCUSSION (ISSUED AT 230 AM)... A TROUGH OF LOW PRESSURE OFF THE NORTHERN CALIFORNIA COAST WILL MOVE THROUGH CALIFORNIA AND NEVADA THURSDAY. ALMOST AS IF THE ATMOSPHERE GOT THE MEMO THAT OCTOBER HAS ARRIVED...IT WILL BE NOTICEABLY COOLER THURSDAY AND FRIDAY WITH DAYTIME HIGHS IN THE 70S AND 80S IN THE COASTAL BASIN AND IN THE MID 90S IN THE LOWER DESERTS. THIS WAVE DOES NOT APPEAR TO DO MUCH TO DEEPEN OUR MARINE LAYER AND EXTEND COASTAL CLOUDS TONIGHT INTO THURSDAY...BUT IT LOOKS TO DEVELOP A COASTAL EDDY THAT CONTINUES INTO FRIDAY. THE MARINE LAYER WILL DEEPEN A LOT BY FRIDAY...BUT THE ACTUAL CLOUD COVER DOES NOT LOOK TOO MURKY OR UNIFORM. SATURDAY BRINGS SLIGHTLY HIGHER PRESSURE ALOFT AND A TOUCH OF OFFSHORE FLOW TO HELP TEMPS REBOUND A LITTLE. MODEL GUIDANCE FEATURES A WAVE IN ALASKA THAT DEVELOPS INTO A CUTOFF LOW AS IT HEADS SOUTH INTO WASHINGTON ON SATURDAY. MODELS THEN DIVERGE ON SUNDAY...WHERE THE LOW GOES AND WHEN. THE EURO HAS BEEN FAIRLY CONSISTENT BRINGING IT ALL THE WAY DOWN TO BRING SOUTHERN CALIFORNIA COOL...BLUSTERY WEATHER AND SHOWERS SUNDAY THROUGH MONDAY MORNING. THE GFS MODEL STALLS THE LOW OVER NORTHERN CALIFORNIA THEN SLOWLY MOVES IT EASTWARD INTO NEVADA FOR REALLY NO CHANCE OF RAIN FOR OUR REGION...BUT COOL AND BREEZY WEATHER THROUGH TUESDAY. A BLEND WITH GREATER WEIGHT GIVEN TO THE MORE CONSISTENT EURO MODEL IS THE CURRENT THINKING BEHIND OUR FORECAST. IT INCLUDES SMALL CHANCES OF SHOWERS SUNDAY INTO MONDAY...ALONG WITH COOL AND BREEZY WEATHER. FORECAST TEMPS IN THE 70S AND LOW 80S IN THE COASTAL BASIN AND HIGH DESERT THOSE DAYS...WITH 60S IN THE MOUNTAINS AND LOW 90S IN THE LOWER DESERT. DARE I SAY IT WILL FEEL LIKE FALL? FAIR AND WARMER WEATHER WILL FOLLOW TUESDAY IF THE EURO IS RIGHT. && .AVIATION... 301500Z...COAST/VALLEYS...MOSTLY CLEAR THROUGH 04Z. AFT 04Z...BKN- OVC009-013 TOPS 015 NEAR THE COAST AND SPREADING 15-20SM INLAND. MODERATE CONFIDENCE IN CIGS AT KSAN...KCRQ AND KSNA THURSDAY MORNING BETWEEN 10Z-15Z. MOUNTAINS/DESERTS...FEW-SCT CLOUDS AOA 20000 FT AND UNRESTRICTED VIS THROUGH THURSDAY. && .MARINE... 800 AM...NORTHWEST WIND GUSTS OF 20 KT OVER THE OUTER WATERS THIS AFTERNOON AND EVENING. STRONGER WINDS THURSDAY AFTERNOON AND EVENING WHEN WINDS WILL GUST TO 25 KT OVER THE OUTER WATERS. LIGHTER WINDS FRIDAY THROUGH SUNDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JMB AVIATION/MARINE...MOEDE PREVIOUS...MM
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.